Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 48, NWS State College, PA

June 16, 20086 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 16, 2008, 4:13 PM EDT for 6 counties in Pennsylvania. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2008, 4:13 PM EDT (20:13 UTC)
Expired
Jun 16, 2008, 5:06 PM EDT
In force
53 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Columbia County, PA, Lycoming County, PA, Montour County, PA, Northumberland County, PA, Sullivan County, PA, Union County, PA

The radar

The Binghamton radar (KBGM), 126 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 4:35 PM EDTHAIL 0.753 Ne Benton, PA
Jun 16, 4:41 PM EDTHAIL 0.88Stillwater, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 11:28 AM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2008-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2008-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1872 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 162013
SVRCTP
PAC037-081-093-097-113-119-162130-
/O.NEW.KCTP.SV.W.0048.080616T2013Z-080616T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
413 PM EDT MON JUN 16 2008

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MONTOUR COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHWESTERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
  COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHEASTERN SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  NORTHEASTERN UNION COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHEASTERN LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 530 PM EDT

* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MONTGOMERY...OR NEAR MONTOURSVILLE...AND MOVING EAST AT 43 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MUNCY AROUND 420 PM EDT...
  HUGHESVILLE AROUND 425 PM EDT...
  EXCHANGE AND LAIRDSVILLE AROUND 430 PM EDT...
  JERSEYTOWN AROUND 435 PM EDT...
  BIGGERTOWN AROUND 440 PM EDT...
  BLOOMSBURG AROUND 445 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 201 AND 247...I-180 BETWEEN MILE MARKERS 1 
AND 28. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 
11...ROUTE 15...ROUTE 220...STATE ROAD 118.

THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS
AND LARGE DAMAGING HAIL IN CLINTON AND LYCOMING COUNTIES.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR CENTRAL PENNSYLVANIA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR SOUTH CENTRAL
PENNSYLVANIA.

LAT...LON 4092 7625 4110 7720 4112 7722 4130 7692
      4140 7628 4132 7631 4120 7632 4114 7628
      4114 7623 4105 7623 4095 7620
TIME...MOT...LOC 2013Z 281DEG 37KT 4117 7689

$$

FORECASTER: DANGELO
2 follow-up statements
000 
WWUS51 KCTP 162051
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
451 PM EDT MON JUN 16 2008

PAC081-097-113-119-162101-
/O.CAN.KCTP.SV.W.0048.000000T0000Z-080616T2130Z/
NORTHUMBERLAND PA-SULLIVAN PA-UNION PA-LYCOMING PA-
451 PM EDT MON JUN 16 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LYCOMING...
NORTHEASTERN UNION...SOUTHEASTERN SULLIVAN AND NORTHWESTERN
NORTHUMBERLAND COUNTIES IS CANCELLED...

THE STORM HAS MOVED TO THE EAST. 

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR CENTRAL PENNSYLVANIA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR SOUTH CENTRAL
PENNSYLVANIA.

LAT...LON 4092 7625 4101 7667 4131 7637 4131 7631
      4120 7632 4114 7628 4114 7623 4105 7623
      4095 7620
TIME...MOT...LOC 2051Z 281DEG 37KT 4109 7638

$$

PAC037-093-162130-
/O.CON.KCTP.SV.W.0048.000000T0000Z-080616T2130Z/
MONTOUR PA-COLUMBIA PA-
451 PM EDT MON JUN 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHERN COLUMBIA AND CENTRAL MONTOUR COUNTIES...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ORANGEVILLE...OR 7 MILES NORTH OF BLOOMSBURG...MOVING
EAST AT 43 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BERWICK...MIFFLINVILLE AND SHUMANS AROUND 500 PM EDT...
  SCOTCH VALLEY AROUND 505 PM EDT...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR CENTRAL PENNSYLVANIA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR SOUTH CENTRAL
PENNSYLVANIA.

LAT...LON 4092 7625 4101 7667 4131 7637 4131 7631
      4120 7632 4114 7628 4114 7623 4105 7623
      4095 7620
TIME...MOT...LOC 2051Z 281DEG 37KT 4109 7638

$$

FORECASTER: DANGELO
000 
WWUS51 KCTP 162106
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
506 PM EDT MON JUN 16 2008

PAC037-093-162116-
/O.CAN.KCTP.SV.W.0048.000000T0000Z-080616T2130Z/
MONTOUR PA-COLUMBIA PA-
506 PM EDT MON JUN 16 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COLUMBIA AND CENTRAL
MONTOUR COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED. THIS STORM PRODUCED LARGE HAIL IN NORTHERN COLUMBIA 
COUNTY AND HAIL AND WIND DAMAGE TO THE WEST.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR CENTRAL PENNSYLVANIA.

LAT...LON 4092 7625 4101 7667 4131 7637 4131 7631
      4120 7632 4114 7628 4114 7623 4105 7623
      4095 7620
TIME...MOT...LOC 2106Z 281DEG 37KT 4106 7618

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:56 PM EDT, 17 minutes earlier.

Area forecast discussion, Jun 16, 3:56 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
356 PM EDT MON JUN 16 2008

.SYNOPSIS...
A COLD FRONT WILL SWEEP THROUGH PENNSYLVANIA EARLY TONIGHT...
BRINGING AN END TO THE SEVERE STORMS. THIS FRONT WILL SIGNAL A
PATTERN CHANGE...AS A LARGE UPPER LEVEL TROUGH WILL SETTLE OVER
THE NORTHEASTERN UNITED STATES. THIS WILL RESULT IN BELOW NORMAL
TEMPERATURES FOR THE REST OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
HEATING HAS RESULTED IN SCT/NMRS TSRA ACROSS THE NORTHERN
MTS...BUT THE CLOUDS AND RAIN IN THE SOUTH ARE KEEPING THAT AREA
SUPPRESED FOR NOW. EXPECT FURTHER DESTABILIZATION WITH THE STRONG
JUNE SUNSHINE. SVR WATCHES IN EFFECT INTO THIS EVENING. DROPPING
HEIGHTS/TEMPS ALOFT WILL HELP US TO REACH CAPES IN THE 1000-1500
J/KG RANGE.

SFC DEW POINTS KINDA LOW FOR SVR...AND CONVECTION TO THE SOUTH IN
WV/KY COULD ROB US OF A SIGNIFICANT INFLUX OF MSTR FROM THE
LL JET. HOWEVER...SINCE TROF IS DIGGING IN...AND A COLD FRONT WILL
BE MOVING THROUGH THIS EVENING...WE STILL EXPECT THUNDER TO OCCUR
OVER MOST OF THE AREA. DEEP UNIDIRECTIONAL SHEAR VALUES AND THOSE
MOD CAPES PUT US IN A GOOD CHC OF SEVERE.

SVR THREAT WILL DIMINISH DURING BY EARLY EVENING IN THE NW AND THE
MID EVENING IN THE CENTRAL MTS AND PTS SE...AS THE COLD FRONT PUSHES
THROUGH. IN THE WAKE OF FRONT...EXPECT PARTIAL CLEARING OVR MOST
OF THE REGION LATE TONIGHT...ESPECIALLY DOWNWIND/EAST OF THE
ALLEGHENIES. THE MOISTURE MAY LINGER IN THE WESTERLY UPSLOPE OF
THE MTS...MUCH MORE LIKE A TYPICAL WINTER SCENARIO THAN JUNE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
EXPECT DRY SLOT TO GIVE US SOME SUN EARLY ON...BUT SHOWERS WILL
BE POSSIBLE...ESPECIALLY ACROSS THE WEST AND NORTH LATER IN THE
DAY...AS THE UPPER LEVEL TROUGH MOVE IN. TEMPS WILL STILL BE ON
THE MILD SIDE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
UPPER LOW WILL REMAIN STALLED NORTH OF LAKE ONTARIO FOR THE
REMAINDER OF THE WEEK...RESULTING IN A CONTINUATION OF THE COOL
CONDS. SOME CHC OF SHOWERS...ESPECIALLY WED AND THU. WAVE FCST
TO STAY SOUTH OF THE AREA ON SATURDAY...BUT FRONT MOVING IN FOR
THE WEEKEND...AND ALSO MONDAY...SO WENT WITH 20 POPS.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
INITIAL LINE OF HEAVY THUNDERSTORMS CURRENTLY JUST NORTH OF
INTERSTATE 80. THESE WILL SAG SOUTH ACROSS THE FORECAST AREA
THROUGH 22Z. ADDED TEMPO TSRA CONDITIONS AS CELLS DEVELOPING AREA
WIDE. ANOTHER AREA OF LIGHTER RAIN OVER SOUTHERN PA MAY LIMIT THE
CONVECTIVE POTENTIAL IN THAT AREA LATER THIS AFTERNOON.
HOWEVER...FRONTAL BOUNDARY WILL FOCUS ACTIVITY SO KEPT A SIMILAR
FORECAST FOR KMDT AS AIRFIELDS FARTHER TO THE NORTH.

ACTIVITY WILL WIND DOWN AFTER 01Z BUT LOW LEVEL MOISTURE WILL KEEP
A SCATTERED LAYER IN OVERNIGHT. STRONG NORTHWEST FLOW WILL BRING A
FALL-LIKE DAY ON TUESDAY. A BKN040 LAYER WITH VCSH WILL BE THE
RULE. NORTHWEST WINDS WILL GUST IN EXCESS OF 15 KTS DURING THE
AFTERNOON.

GENERALLY VFR CONDS ONCE AGAIN FOR WED/THU...ALTHOUGH SCATTERED
SHOWERS WILL BE AROUND EACH AFTN...ESP OVER THE MTS OF THE NORTH
AND WEST - WITH PLENTY OF CLOUDS ABOVE 3KFT. FRIDAY LOOKS LIKE A
DRY DAY WITH LIGHT WINDS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...FITZGERALD/MARTIN
NEAR TERM...DANGELO/FITZGERALD/MARTIN
SHORT TERM...MARTIN
LONG TERM...MARTIN
AVIATION...RXR/TYBURSKI
Hazardous weather outlook, Jun 16, 1:26 PM EDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
126 PM EDT MON JUN 16 2008

PAZ004>006-010>012-017>019-024>027-033-034-037-041-042-045-046-
049>053-171730-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
SOMERSET-BEDFORD-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
126 PM EDT MON JUN 16 2008

...SEVERE THUNDERSTORM WATCH 550 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ028-035-036-056>059-063>066-171730-
JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
126 PM EDT MON JUN 16 2008

...SEVERE THUNDERSTORM WATCH 551 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 16, 3:22 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
322 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             WELLSBORO               41.75N 77.30W
06/16/2008  U1.00 INCH       TIOGA              PA   PUBLIC

            1.00 INCH HAIL IN WELLSBORO

0204 PM     HAIL             4 N WELLSBORO           41.80N 77.30W
06/16/2008  E0.88 INCH       TIOGA              PA   PUBLIC

            NICKEL SIZE HAIL SOUTH OF MIDDLEBURY CENTER

0208 PM     HAIL             10 S BLOSSBURG          41.54N 77.07W
06/16/2008  E0.88 INCH       LYCOMING           PA   EMERGENCY MNGR

            NICKEL SIZE HAIL IN LIBERTY

0245 PM     HAIL             MANSFIELD               41.81N 77.08W
06/16/2008  E1.00 INCH       TIOGA              PA   PUBLIC

            1.00 INCH HAIL IN MANSFIELD

0310 PM     HAIL             RENOVO                  41.33N 77.75W
06/16/2008  M0.75 INCH       CLINTON            PA   EMERGENCY MNGR

            PENNY SIZE HAIL COVERING GROUND IN RENOVO

&&

ART
Local storm report, Jun 16, 3:31 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
331 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             WELLSBORO               41.75N 77.30W
06/16/2008  U1.00 INCH       TIOGA              PA   PUBLIC

            1.00 INCH HAIL IN WELLSBORO

0204 PM     HAIL             4 N WELLSBORO           41.80N 77.30W
06/16/2008  E0.88 INCH       TIOGA              PA   PUBLIC

            NICKEL SIZE HAIL SOUTH OF MIDDLEBURY CENTER

0205 PM     HAIL             7 S WILCOX              41.48N 78.68W
06/16/2008  E1.00 INCH       ELK                PA   PUBLIC

            1.00 INCH HAIL IN GLEN HAZEL

0208 PM     HAIL             10 S BLOSSBURG          41.54N 77.07W
06/16/2008  E0.88 INCH       LYCOMING           PA   EMERGENCY MNGR

            NICKEL SIZE HAIL IN LIBERTY

0245 PM     HAIL             MANSFIELD               41.81N 77.08W
06/16/2008  E1.00 INCH       TIOGA              PA   PUBLIC

            1.00 INCH HAIL IN MANSFIELD

0310 PM     HAIL             RENOVO                  41.33N 77.75W
06/16/2008  M0.75 INCH       CLINTON            PA   EMERGENCY MNGR

            PENNY SIZE HAIL COVERING GROUND IN RENOVO

&&

ART
Special weather statement, Jun 16, 3:34 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
334 PM EDT MON JUN 16 2008

PAZ017-024-162015-
CAMBRIA-CLEARFIELD-
334 PM EDT MON JUN 16 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CAMBRIA AND
SOUTHWESTERN CLEARFIELD COUNTIES...

AT 333 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 6 MILES SOUTH OF PUNXSUTAWNEY...MOVING
EAST AT 35 MPH.

THIS STORM WILL BE NEAR BURNSIDE AROUND 350 PM...MAHAFFEY AROUND 355
PM...NEW WASHINGTON AROUND 400 PM...LUMBER CITY AROUND 410 PM AND
GLEN HOPE AROUND 415 PM.

FORECASTER: RHG
Special weather statement, Jun 16, 3:35 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
335 PM EDT MON JUN 16 2008

PAZ017-018-162015-
CLEARFIELD-NORTHERN CENTRE-
335 PM EDT MON JUN 16 2008

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CLEARFIELD AND
NORTH CENTRAL CENTRE COUNTIES...

AT 333 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED NEAR LECONTES MILLS...MOVING EAST AT 35
MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR KARTHAUS AROUND 340 PM...PINE GLEN AROUND 345
PM...MOSHANNON AROUND 350 PM AND SNOW SHOE AROUND 355 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 144 AND 152.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS.

FORECASTER: DANGELO
Local storm report, Jun 16, 3:45 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
345 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             WELLSBORO               41.75N 77.30W
06/16/2008  U1.00 INCH       TIOGA              PA   PUBLIC

            1.00 INCH HAIL IN WELLSBORO

0204 PM     HAIL             4 N WELLSBORO           41.80N 77.30W
06/16/2008  E0.88 INCH       TIOGA              PA   PUBLIC

            NICKEL SIZE HAIL SOUTH OF MIDDLEBURY CENTER

0205 PM     HAIL             7 S WILCOX              41.48N 78.68W
06/16/2008  E1.00 INCH       ELK                PA   PUBLIC

            1.00 INCH HAIL IN GLEN HAZEL

0208 PM     HAIL             10 S BLOSSBURG          41.54N 77.07W
06/16/2008  E0.88 INCH       LYCOMING           PA   EMERGENCY MNGR

            NICKEL SIZE HAIL IN LIBERTY

0234 PM     HAIL             MORRIS                  41.65N 77.27W
06/16/2008  E0.88 INCH       TIOGA              PA   PUBLIC

            NICKEL SIZE HAIL IN MORRIS

0245 PM     HAIL             MANSFIELD               41.81N 77.08W
06/16/2008  E1.00 INCH       TIOGA              PA   PUBLIC

            1.00 INCH HAIL IN MANSFIELD

0310 PM     HAIL             RENOVO                  41.33N 77.75W
06/16/2008  M0.75 INCH       CLINTON            PA   EMERGENCY MNGR

            PENNY SIZE HAIL COVERING GROUND IN RENOVO

&&

ART
Special weather statement, Jun 16, 3:55 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
355 PM EDT MON JUN 16 2008

PAZ017-018-162030-
CLEARFIELD-NORTHERN CENTRE-
355 PM EDT MON JUN 16 2008

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLEARFIELD AND WEST
CENTRAL CENTRE COUNTIES...

AT 354 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 4 MILES WEST OF CLEARFIELD...MOVING
EAST AT 32 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR CLEARFIELD AROUND 400 PM...WOODLAND AROUND
405 PM...WALLACETON AROUND 415 PM...LECONTES MILLS AROUND 420 PM AND
MOSHANNON AROUND 430 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 110 AND 140.

THIS WILL ALSO IMPACT ROUTE 322.

FORECASTER: DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 1:44 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan, Tioga61 min
Jun 16, 1:54 PM EDTSevere Thunderstorm WarningCTPCameron, Elk96 min
Jun 16, 2:03 PM EDTSevere Thunderstorm WarningCTPLycoming, Potter, Tioga42 min
Jun 16, 2:12 PM EDTSevere Thunderstorm WarningCTPClinton, Potter63 min
Jun 16, 2:33 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk68 min
Jun 16, 2:49 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan, Tioga71 min
Jun 16, 2:56 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter64 min
Jun 16, 3:31 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming74 min
Jun 16, 3:44 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Huntingdon61 min
Jun 16, 4:03 PM EDTSevere Thunderstorm WarningCTPCentre, Clearfield57 min
Jun 16, 4:43 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Huntingdon62 min
Jun 16, 5:20 PM EDTSevere Thunderstorm WarningCTPCentre, Cumberland, Dauphin, Huntingdon, Juniata, Mifflin and 4 more55 min
Jun 16, 5:22 PM EDTSevere Thunderstorm WarningCTPCameron, Clinton, Elk, Potter53 min
Jun 16, 5:29 PM EDTSevere Thunderstorm WarningCTPMontour, Northumberland, Snyder, Union52 min
Jun 16, 5:46 PM EDTSevere Thunderstorm WarningCTPPotter, Tioga74 min
Jun 16, 5:52 PM EDTSevere Thunderstorm WarningCTPCumberland, Franklin, Huntingdon, Juniata, Mifflin, Perry53 min
Jun 16, 6:07 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk53 min
Jun 16, 6:38 PM EDTSevere Thunderstorm WarningCTPLebanon, Schuylkill29 min
Jun 16, 6:54 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon, York62 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.